Advertisement

manuscripta mathematica

, Volume 29, Issue 1, pp 1–10 | Cite as

Bordismus verzweigter Überlagerungen von Niedrigdimensionalen Sphären

  • Ulrich Hirsch
Article
  • 17 Downloads

Abstract

The concept of bordism between branched coverings is a generalization of the concept of regular homotopy between such maps as given in [3].

The main result of this article states that for n=2,3 any two branched coverings of the n-sphere with a finite and equal number of sheets are bordant.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Literatur

  1. [1]
    Birman, J. S.: Braids, links and mapping class groups. Ann. Math. Studies No. 82 (1974)Google Scholar
  2. [2]
    Hirsch, U.: Offene simpliziale Abbildungen auf Sn. Dissertation, Düsseldorf (1972)Google Scholar
  3. [3]
    Hirsch, U.: On regular homotopy of branched coverings of the sphere. Manuscripta math.21, 293–306 (1977)Google Scholar
  4. [4]
    Hirsch, U.: On branched coverings of the sphere. Math. Z.157, 225–236 (1977)Google Scholar
  5. [5]
    Lickorish, W. B. R.: A representation of orientable combinatorial three-manifolds. Ann. Math. (2)76, 531–540 (1962)Google Scholar
  6. [6]
    Lickorish, W. B. R.: A finite set of generators for the homeotopy group of a 2-manifold. Proc. Camb. Phil. Soc.60, 769–778 (1964) Corrigendum: Proc. Camb. Phil. Soc.62, 679–681 (1966)Google Scholar
  7. [7]
    Montesinos, J. M.: Sobre la conjetura de Poincaré y los recubridores ramificados sobre un nudo. Dissertation, Madrid (1972)Google Scholar
  8. [8]
    Montesinos, J. M.: Three-manifolds as 3-fold branched covers of S3. Quart. J. Math.27, 85–94 (1976)Google Scholar
  9. [9]
    Montesinos, J. M.: 4-manifolds, 3-fold covering spaces and ribbons. Erscheint demnächst.Google Scholar
  10. [10]
    Rourke, C. P. Sanderson, B. J.: Introduction to piecewise-linear topology. Springer-Verlag Berlin 1972Google Scholar
  11. [11]
    Waldhausen, F.: Über Involutionen der 3-Sphäre. Topology8, 81–91 (1969)Google Scholar

Copyright information

© Springer-Verlag 1979

Authors and Affiliations

  • Ulrich Hirsch
    • 1
  1. 1.Mathematisches InstitutUniversität BonnBonn

Personalised recommendations